How long have you been taking it? Why do you want to stop it?
The FDA lists Contrave as being used to aid in weight loss and its typical side effects may possibly include nausea, dizziness, nervousness, insomnia and anorexia.
Have you consulted your doctor? It does require slow tapering for some people.
Was this helpful?-60
I was looking up how to wean myself off of Contrave and found this comment on here. I've been taking Confrave for about a month or so. I just started the 2 pills in the morning and 2 pills at night dose Sunday (today is Friday). I've felt horrible all week since increasing it. Hot flashes in my face, horrible nausea, glands somewhat hurting in my neck right below my jaw, my stomach never feels right, always hurts a little. It gets worse if I haven't eaten in a while. As I eat, I feel better. As soon as I'm done, I feel nauseous again. I called the doctor and they said to go back down to the 1 pill in the morning and 1 pill in the evening. But with these side effects I've experienced and from what I've read, I really don't want to take it anymore. I also have experienced my fingers move involuntarily( kind of like my husband's legs with restless leg syndrome), which has never happened before and last night while trying to go to sleep my whole body jumped like that involuntarily twice. I was taking it for weight loss but haven't seen any changes after taking it a month. At this point I'd rather have the weight that not be able to function. Can I just taper off and quit Contrave or will that be even worse?
Was this helpful?82
I'm on my second week of contrave and have had a sore, scratchy throat for several days. Is this a side affect. Also I'm having problems sleeping due to heart racing.
Was this helpful?-3
Heather, I was wondering what you chose to do! I have been taking Contrave for about 5 months. I have only lost 2.5 pounds. The nausea, however, is horrible. It is bad if I forget the meds and worse if I take them! Two days ago, I got so sick with horrible stomach pains. I know that it was related to the meds. This is the second time that it has happened to me, so I decided to quit. Enough is enough. To top it off, my insurance decided they wouldn't cover it, so I just paid $224 only three days ago! I couldn't take anything yesterday, and have not taken them again today. I was taking 4 pills a day. I am more afraid to take Contrave than I am to have the nausea from detoxing off them! I guess I plan to stay on the cold turkey plan. I just wondered how you are doing! Keep smiling...
Was this helpful?0
Pretty Palomino Says:
On 4th week of contrave, I think I have had every symptom!pretty. I am taking Two pills twice a day. I am having pretty bad hoarseness. Which usually happens about 45 minutes after taking the Contrave. I still feel a tiny bit of nausea, have hot flashes and feel a bit fuzzy. The worse is the hoarseness. Anyone else experiencing this. I am truest hoping all of this will go away soon.
Was this helpful?21
This post is for those individuals who have been taking Contrave 8 or more months. The only two symptoms I have had are constipation and an unpleasant taste in my mouth in the mornings. I shed 25 lbs (more or less depending on water retention.) I lost the weight gradually, not fast. I've been holding at 25 lbs for three months now. On it a total of nine months. I eat well, get plenty of exercise and feel fine on Contrave. It seems my body just doesn't want to lose anymore weight. Anybody else out there experiencing the same thing? Are there any 9 month + takers out there who can give me a reason to stay on it? You know; encouragement.
Was this helpful?57
From what I have learned from my doctor is when I want to stop taking Contrave I need to let him know. He will tell me how he wants to wean me off of it. You see I take an anti depressant already and so he says I need to stay on bupropion only for a while after coming off of Contrave. This is just a precaution so that I don't feel any withdrawal symptoms. But the normal outtake of Contrave is as the same as when you started to take it; except it's reversed.
Was this helpful?10
I have been on Contrave for 4 months now and have lost 27 pounds. Only side effects are like yours, constipation and metal taste in my mouth. The best benefit of this is that it helped me to quit smoking. I was not trying to quit (although I know I should have) but the taste in my mouth made it impossible. I feel great and this drug have helped me lose weight that I have been trying to lose for months. I have 10 pounds left and I know these will probably be hardest to lose but slow and steady win the race.
Was this helpful?9
I have been on contrave for 5 months, I was able to get through all the unpleasant side effects by the end of the 4th month. I have lost a ton of 16 lbs, my problem now is that the !medications doesn't seem to be working as well as it first did, I feel Ike my food cravings are starting to come back, has anyone eelse experience this?
Was this helpful?53
I'm not a medical professional, but what I do know about antidepressants, which is in Contrave, is that you wean off them. Going off them cold turkey is ill-advised! You can serious, or at least bothersome, side effects. I would gradually go off them if I were you.
Was this helpful?7
I've been taking Contrave since the first of August. I also experienced some nausea, dry mouth, slight sleep disturbances-mostly from really vivid dreams, and a little constipation. I DO like the decreased appetite. It names me think about what I am going to eat and how much I eat of it. On the plus side, I am more cheerful, have more energy, and get more tasks accomplished. I have only lost 8 pounds but that is my fault because I have not changed my diet as suggested and have not begun exercising regularly. I'm going to continue until the end of February. I am participating in the Scale Down program and have to admit the daily weighing and text messages are an incentive for me. I don't like to get a negative message.
Was this helpful?7
I was taking Contrave for 10 days. My heart was racing so bad and pulse rate was 101 . I was told to quit taking it. How long til it gets out of my system?
Was this helpful?19
Heather, I'm sorry you've had those side effects from contrave,. 1st, there is discount card on their site that you print where you only pay $70/ month. 2nd, I've been on contrave since Jul/Aug and have had no side effects and have lost 70 lbs. There is a very helpful app (mynetdiary) that helps with counting calories.
Was this helpful?11
I have continued on the contrave program. I have lost 14.5 pounds. I continue to like using Contrave. The nausea I experienced at first has decreased dramatically since I started taking my multiple Vitamin at night. My goal is to drop at leadtb25 pounds by the end of February.
Was this helpful?1
i also have been on contrave for 9 months have lost 35lbs by 6 months since then nothing i was on here to see if this happened to any one else
Was this helpful?5
Hi Sally! I just came across your post and I am in the same boat as you. I have been taking Contrave since last June (7 months ago) and have lost a total of about 30 pounds since then. For the past 2 months or so I have not seen as much progress as I was in the first few months. The side effects mostly stopped after the first month and now I only get dry mouth and constipation. I also exercise regularly and count my calories. I think part of the reason I haven't been losing as much the past couple of months is because of the Holidays, but even now I haven't been seeing too much progress. I have been thinking recently of weening off of the medication, but I'm terrified that when I do I'll just balloon back up to my old weight. Have you spoken with your doctor yet of what to do?
Was this helpful?8
I'm in the same boat. I have been on for 10 months, lost 27 lbs., and it has been slow. I have constipation and ringing in my ears. I am happy with the weight loss, but most of it took place the first 6 months that I was on Contrave. I don't want to regain, but am thinking of weaning off and trying something else.
Was this helpful?5
Hopelessly hopeful Says:
Agreed. I had to quit because the nausea and migraines were so bad it felt like I was taking a daily dose of poison.
Was this helpful?16
I have been taking contrave now since 11-1-15. I am moving into my 3rd month. I have lost as of this morning 27 pounds. I did have problem the 1st week of the 2 pills in the am and 2 pills at night, but after I made it through the week everything got better again. Now the only time i have a problem really is when I eat too much bread. When that happen I will throw it all up. I have had really great results with this compared to things i have tried so far.
Was this helpful?3
I've been on Contrave for 10 months. I lost 37 lbs. I'm eating healthier and having smaller portions. The constipation however is now at a point where I'm going to wean myself off of Contrave. I noticed the constipation after several months and I was able to relieve it with OTC laxatives. Now it has gotten to where I'm told I need lubiprostone (Amitiza) to get relief. These drugs are just to strong for me to handle.......back to Weight a Watchers.